View Full Version : Shuddering breaths


nicky818
04-25-08, 09:52 PM
My son's (5) been on Focalin XR (5mg) for about 2-3 weeks now and it seems to work like a dream (lasts 7-8 hours, usually can't even tell when it wears off since there doesn't seem to be a rebound). One thing that is bugging me is that about 3-4 times now he'll take a deep breath and it sounds like if he's been crying an awfully long time - like he's trying to catch his breath from too much exertion (which he hasn't had). He went to the dentist on Monday and the nurse asked him if he was tired because I guess he did it a couple times there. Is he having shortness of breath or possibly anxiety? I made an appt with his ped on Wed and since hearing the recent news re EKG's and heart probs I'm a little antsy. Any suggestions?

Also, I tend to give him weekend and holidays off the meds to give his body a break - could that do more harm than good - is it making his body work harder once he started up again?

Thanks for all insights - this is a great website.

lars
04-25-08, 09:58 PM
Is he having shortness of breath or possibly anxiety?I wish I knew an answer, but I am not a Dr.
I hope that when you find out from your Dr that you will let us know what he/she thinks.






I made an appt with his ped on Wed and since hearing the recent news re EKG's and heart probs I'm a little antsy. Any suggestions?I would suggest that in the meantime you might consider contacting your pharmacist and asking them what they think.






Also, I tend to give him weekend and holidays off the meds to give his body a break - could that do more harm than good - is it making his body work harder once he started up again?Good question.

Starting up again after taking a weekend or holiday off never made my body work any harder.

Hopefully your Dr or pharmacist will be able to help you find the answers you are seeking.

Sandy4957
04-26-08, 12:34 AM
I wonder if the dose is just a little too high.

I experienced something like this on 20 mg Adderall XR, which I've since concluded was too high a dose. I also found that my legs became a little shakey. I wonder if the medication just affects muscle movement in general? (It seems to me that I've read somewhere that the drugs for Parkinson's Disease and Restless Legs Syndrome all have some relationship to the drugs for ADD...) I like the idea of contacting the pharmacist. And I wouldn't delay in calling the doctor, but I also wouldn't suggest that you're doing anything wrong now by continuing the recommended dose. It takes a while to iron these things out.

In my case, the shakey legs and that occasionally hiccupy breathing ceased after I discontinued the 20 mg Adderall XR dose, but it took a couple days. Now all is well.